Antibiotic Zithromax?

Discussion in 'Support' started by Christian_B, Oct 28, 2014.

tinnitus forum
    1. Christian_B
      No Mood

      Christian_B Member

      Location:
      Denmark
      Tinnitus Since:
      07-2014
      So i went to a dentist today which prescribed me Zitromax antibiotic which he wants me to take for 3 days a total of 3 pills. Is this antibiotic known for anything T. Related?

      Thanks

      EDIT: Wrong title, the Antibiotic is Zitromax not Zithromax
       
    2. Lisa Robinson
      Depressed

      Lisa Robinson Member

      Tinnitus Since:
      19/09/2013
      I thought it was used for infections or gastro which caused by contaminated food according to wiki. Antibiotics have helped clear me up a bit but T still persists though.
       
    3. Christian_B
      No Mood

      Christian_B Member

      Location:
      Denmark
      Tinnitus Since:
      07-2014
      I'm a bit confused on whats your point here? :)

      after some research i can see the Antibiotic is a mycin oxotoxic. So i guess i should avoid this? Can any confirm this..
       
    4. Lisa Robinson
      Depressed

      Lisa Robinson Member

      Tinnitus Since:
      19/09/2013
      since you put your title wrong and drug obviously reason why I put what I put. Sorry :/

      Do you have ear infections? The correct title says it's used for that.

      Hope someone can help you.
       
    5. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Zithromax is not truly ototoxic, but on the basis of a number of anecdotal reports I nevertheless strongly caution against its use in people who have tinnitus. Ask your dentist for a different oral antibiotic if there is an acceptable alternative. Any of the penicillins, cephalosporins, or quinolones should be fine.

      stephen nagler
       
    6. Christian_B
      No Mood

      Christian_B Member

      Location:
      Denmark
      Tinnitus Since:
      07-2014
      It was Zitromax, not Zithromax - Sorry!

      I appreciate an answer from a real doctor :)

      Well i think i just "jumps" over the antibiotic, the dentist just prescribed it for me, to not have too much pain until he will fix the tooth. But i really don't have any pain, so i guess i don't need it.

      No reason to take it for no reason and risk increase in T.

      Thanks for your answer.
       
    7. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Why don't you check with your dentist to be sure?

      stephen nagler
       
    8. Christian_B
      No Mood

      Christian_B Member

      Location:
      Denmark
      Tinnitus Since:
      07-2014
      The dentist asked me if i needed it. I said i had one night (which is rare) that i had bad pain. I don't have any pain currently, so i dont see any needs for it.

      And if Zitromax is a oxotoxic med, i'm just not happy taking it.
       
    9. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Zitromax and Zithromax are the same thing.

      The drug does not cause auditory damage. My concerns regarding its use in tinnitus patients are purely anecdotal. Same as with the anti-inflammatory drug Relafen.

      stephen nagler
       
    10. Christian_B
      No Mood

      Christian_B Member

      Location:
      Denmark
      Tinnitus Since:
      07-2014
      If i look the drug up on a Danish medicine site, it says 0,1%-1.0% of risk getting tinnitus.
       
    11. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      There's a 7% chance of getting tinnitus from a placebo pill. Seems to me that 0.1%-1.0% is a bargain! :)

      Still and all, I'd stay away from Zithromax for compelling anecdotal reasons.

      smn
       
    12. dh42

      dh42 Member

      Tinnitus Since:
      11/2014
      Dr. Nagler,

      I have taken Zithromax a number of times in the past when I had no Tinnitus. No issues then,

      However, now that I have Tinnitus, would you still recommend not taking it - could it make it worse or am I likely not to get an effect since I've had no issues with it before?

      I feel I might have a sinus infection coming on and haven't been on Zithromax since the last sinus infection in 2012 - but had no T then. Thanks!
       
    13. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Thank you for your very good question, DH.

      I would like to take this opportunity to re-emphasize and make it perfectly clear that my concerns about the antibiotic azithromycin (Zithromax, Z-Pak) and the non-steroidal anti-inflammatory agent nabumetone (Relafen) are based purely on anecdote. I have absolutely no hard data or studies to back up my recommendations in this regard. That said, under no circumstances whatsoever do I believe that any person with tinnitus should take either of those two drugs - especially because in the case of those drugs in particular, there are always equally effective alternatives.

      Dr. Stephen Nagler
       
    14. dh42

      dh42 Member

      Tinnitus Since:
      11/2014
      Thank you, sir.

      Does this go for all "-mycin" antibiotics?

      I am allergic to Penicillin (got hives last time I took it as a kid - although no issues prior to that - go figure), so trying to find another option. I've been taking Zithromax for sinus infections since the med came out I think. Prior I was taking Biaxin I believe.
       
    15. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      You are most welcome.

      No. Some of the "-mycins" are problematic, and some are not.

      It is always best to tell the prescribing physician that you have tinnitus and that if at all possible, you would like to avoid any ototoxic antibiotics. Let your doctor research the issue if he or she does not know. That is an important part of the service you are paying for.

      Regarding the antibiotic azithromycin and the NSAID nabumetone, neither is ototoxic. My concerns regarding those two drugs are purely anecdotal and are not related to ototoxicity.

      Dr. Stephen Nagler
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.